TeenHelp

TeenHelp (http://www.teenhelp.org/forums/)
-   General Health (http://www.teenhelp.org/forums/f16-general-health/)
-   -   Triggering (Suicide): Stomach problems after aspirin poisoning. (http://www.teenhelp.org/forums/f16-general-health/t148571-stomach-problems-after-aspirin-poisoning/)

arepo November 21st 2016 08:41 AM

Stomach problems after aspirin poisoning.
 
Suicide prefix since the poisoning was the result of an attempt.

I am not in to see any of my doctors until December and Google isn't helping (or I'm not inputting the right query).

I did not have moderate to severe stomach problems until after an overdose when I was 17. Long admission short, the toxicity was close to being considered severe and they had said that compared to how I came in that I was discharged better than they thought I would end up. I had struggled with purging for years before this incident, but I had a endoscopy shortly before this happened to make sure the purging had not caused any damage and it was otherwise normal. I've had problems with basically every gastrointestinal section since that overdose.

I know aspirin is harsh on the stomach in general. So, I was wondering if this could have caused some of the problems I've been experiencing for the past four years. I will definitely be asking both of my doctors and I really hope no one here has any personal experience. I was mostly wondering if anyone can point me in the direction of online articles about this, if any. Because Google doesn't seem to like my queries and if you (me) go past page ten of the less and less relevant results your (my) query must have really been horrible.

Again, I see my doctors eventually but I like to go in armed with information/a list and to further feed my curiosity. So any links to reputable websites or other information is greatly appreciated. If nothing, then I (we) tried and I'll wait until I see my doctors. :p

Celyn November 21st 2016 11:58 AM

Re: Stomach problems after aspirin poisoning.
 
I couldn't (or haven't yet) found anything related to the long term effects after an aspirin overdose. That said, I have found some articles/websites that talk about how a frequent/daily dose of aspirin can damage the stomach lining. It's a bit like a gradual overdose, I think, and it is more long term. Not sure if it's entirely relevant though, but could be linked to what you are experiencing.

Woolston, C. Aspirin, Ibuprofen, and Intestinal Disorders (2016)

IFFGD NSAIDs: Good for the Joints, Bad for the Gut? (2015)

A bit more academic-y...

Russell, R.I. Non-steroidal anti-inflammatory drugs and gastrointestinal damage—problems and solutions (2001)

Also came across a few extracts from journal articles on research of gastro problems with long term low dose aspirin, here, here and here.

You could also search the FDA website and see if anything comes up.

I'm kind of guessing that the long term effects of a low dose of aspiring, may have similar long term effects on the stomach after an overdoes. Though not to sure. It's good to do a little researching while waiting to see your doctor though. Although at the same time, it's good to not go overboard either :nosweat:

Lelola November 23rd 2016 02:54 AM

Re: Stomach problems after aspirin poisoning.
 
What problems are you having? Diarrhea? Vomiting? Blood in the stools or dark sticky stools? Vomiting blood? Stomach pain?


https://medlineplus.gov/ency/article/002542.htm

Covers both acute and chronic overdoses.

Proud90sKid November 28th 2016 06:42 AM

Re: Stomach problems after aspirin poisoning.
 
I would doubt that it would cause this- but I am not a doctor. Typically, damage to the stomach lining should heal. The reason aspirin is bad for the stomach is that it lowers the stomach's ability to protect itself from its own acids- so can lead to bleeding,etc. but I could not imagine it lasting that long- especially since it was a one-time exposure. It should have healed a long time ago- I would definitely ask your doctor about this.

Maybe it is IBS? I know that is common in a lot of people with mental health issues (which I am assuming could be the case if you attempted suicide).

.:Bibliophile:. November 29th 2016 02:26 AM

Re: Stomach problems after aspirin poisoning.
 
Hey Oliver,

You have been supplied with quite a bit of information and I hope it helps. I tried doing a search and couldn't find much. I think this is something you should definitely talk to your doctor. I have overdosed twice and then a few other times that didn't lead to hospital admissions. I have not od'ed on aspirin but I've never had a doctor talk to me about any long term effects resulting from the overdose. I haven't ever really asked but I've been meaning to so please let me know what your doctors say?

Sorry I couldn't be more help!


All times are GMT. The time now is 09:11 AM.

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
All material copyright ©1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints